MAUDE Adverse Event Report: MENTOR TEXAS MENTOR CPX 4 BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS MENTOR CPX 4 BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE
Catalog Number 3548313
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 12/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A device history record review is in progress.Once completed, a supplemental report will be submitted.(b)(6).Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent breast reconstruction with a 450cc mentor cpx 4 breast tissue expander and experienced left sided deflation post procedure.The physician noted a rent at the juncture of the port and the interface.The patient had device replacement as a result.The patient was noted to have recovered physically from the event.
 
Additional Manufacturer Narrative
A manufacturing record evaluation (mre) was performed for the finished device number 7386476 on (b)(6) 2019, and no non-conformance's related to the reported complaint condition were identified.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
The mentor failure analysis lab received the device for evaluation on 4/22/2019.The analysis has begun but is not complete at this time.When the investigation and analysis have been completed, a supplemental report will be submitted.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
The investigation of the returned device was completed by the failure analysis lab on 7/11/2019.Device evaluation summary: according to the information provided, it was reported that the patient experienced a deflation of the mentor expander (cpx4 expander).During evaluation of the sample a tear was observed on the anterior view at the union between patch and shell of the implant.Since the authorization for return and examination of medical device form was not signed and/or returned, the mentor product analysis lab was precluded from further evaluating the device.No additional anomalies were observed.Possible causes of deflation of mentor tissue expanders include, but are not limited to the following events: excessive stresses or manipulations as may occur during normal, daily routines including customary and purposeful trauma to the breast.Mentor tissue expander implants are not considered lifetime devices and deflation is a known complication associated with these devices and is referenced in our product insert data sheet.It should be noted that as part of our quality process, each device is visually inspected during manufacturing to ensure the device meets the required specifications prior to shipment.Based on the information reported and/or the product investigation, there is no evidence that the issue is related with the manufacturing process.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR CPX 4 BREAST TISSUE EXPANDER
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key8376039
Report Number1645337-2019-08913
Device Sequence Number16701517
Product Code LCJ
UDI-Device Identifier00081317006602
UDI-Public00081317006602
Combination Product (Y/N)N
Initial Reporter CountryNZ
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/16/2020
Device Catalogue Number3548313
Device Lot Number7386476
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/22/2019
Initial Date Received by Manufacturer 01/29/2019
Supplement Date Received by Manufacturer03/02/2019
04/22/2019
07/11/2019
Initial Report FDA Received Date02/27/2019
Supplement Report FDA Received Date03/27/2019
05/14/2019
07/12/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;